Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 28, NWS La Crosse, WI

June 18, 2009Allamakee County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 18, 2009, 9:30 PM CDT for Allamakee County, Iowa. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 9:30 PM CDT (02:30 UTC)
Expired
Jun 18, 2009, 10:15 PM CDT
In force
45 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Allamakee County, IA

The radar

The La Crosse radar (KARX), 64 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 9:46 PM CDTHAIL 0.752 S Waterville, IA
Jun 18, 9:56 PM CDTTSTM WND DMG1 Sw Harpers Ferry, IA4 INCH TREE BRANCH BROKEN...ALSO RAIN TOTALED JUST UNDER 3 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 8:58 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 376 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4835 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
376 m²/s²
0-3 km storm-relative helicity
430 m²/s²
Significant tornado parameter
7.1
Supercell composite
59.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 190230
SVRARX
IAC005-190315-
/O.NEW.KARX.SV.W.0028.090619T0230Z-090619T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
930 PM CDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLAMAKEE COUNTY IN NORTHEAST IOWA...

* UNTIL 1015 PM CDT

* AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR STATE ROAD 51 AND
  COUNTY W 48...OR 8 MILES SOUTH OF WAUKON...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAUKON AND COUNTY ROADS X 16 AND W 48 AROUND 935 PM...
  ROSSVILLE AND VOLNEY AROUND 945 PM...
  SIXTEEN AND ELON AROUND 950 PM...
  WATERVILLE AND DALBY AROUND 955 PM...
  YELLOW RIVER STATE FOREST AND VILLAGE CREEK AROUND 1000 PM...
  LANSING AND WAUKON JCT AROUND 1005 PM...
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM FRIDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4309 9161 4334 9160 4342 9121 4337 9120
      4335 9117 4333 9111 4331 9108 4326 9107
      4314 9117 4308 9117
TIME...MOT...LOC 0230Z 261DEG 24KT 4316 9151

$$

RIECK
1 follow-up statement
000 
WWUS53 KARX 190240
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
940 PM CDT THU JUN 18 2009

IAC005-190315-
/O.CON.KARX.SV.W.0028.000000T0000Z-090619T0315Z/
ALLAMAKEE IA-
940 PM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR ALLAMAKEE COUNTY...

AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR COUNTY ROADS X 16 AND W 48...OR 7
MILES SOUTH OF WAUKON...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SIXTEEN AND ELON AROUND 950 PM...
  WATERVILLE AND DALBY AROUND 955 PM...
  YELLOW RIVER STATE FOREST AND THOMPSON CORNER AROUND 1000 PM...
  LANSING AND ELDERGROVE AROUND 1005 PM...
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM FRIDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4309 9161 4334 9160 4342 9121 4337 9120
      4335 9117 4333 9111 4331 9108 4326 9107
      4314 9117 4308 9117
TIME...MOT...LOC 0241Z 261DEG 24KT 4317 9141

$$

RIECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:50 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 18, 7:50 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
750 PM CDT THU JUN 18 2009

.UPDATE...
NEW SEVERE STORM WATCH /NUMBER 470/ ISSUED FOR CLARK/TAYLOR
COUNTIES IN CNTL WISC. THIS FOR LATER EVENING LIKELIHOOD OF WRN MN
BOW ECHO WITH HISTORY OF WIND DAMAGE RUNNING THE OUTFLOW BOUNDARY
LAID DOWN BY PREVIOUS CONVECTION INTO NWRN/CNTL WISCONSIN LATER
THIS EVENING AND OVERNIGHT.

BIGGER QUESTIONS REGARDING SURFACE/NEAR SURFACE BASED CONVECTION
TRYING DESPERATELY TO GET GOING OVER FILLMORE COUNTY AND ADJACENT
AREAS SINCE ABOUT 23Z. HAS BEEN STRUGGLING MIGHTILY BUT LATEST
KARX RADAR VOLUMETRIC DATA SUGGESTS MORE INTENSE UPDRAFTS MAY NOW
BE FORMING. THESE STORMS WOULD LIFT QUICKLY EAST/NORTHEAST...AND
RUC RUNS THIS AFTERNOON/EVENING HAVE BEEN INSISTENT ON A CONVECTIVE
COMPLEX EVOLVING INTO SWRN WISC /ON NOSE OF IMPRESSIVE MOISTURE
TRANSPORT AT SOME POINT THIS EVENING. HOWEVER...19.00Z SOUNDINGS
FROM MPX/DVN STILL HAVE CAP TO SURFACE PARCELS...WITH CAP VERY
STRONG AT DVN. GIVEN PROLIFIC CAPE VALUES POISED JUST TO THE
SOUTHWEST...AND AMPLE SUPERCELLULAR SHEAR...POTENTIAL FOR RAPID
CONVECTIVE DEVELOPMENT REMAINS. SHOULD SEE TORNADO THREAT DIMINISH
SLOWLY THROUGH THE EVENING AS BOUNDARY LAYER COOLS AND BUILDS
SBCINH. WILL LIKELY THROTTLE RANI CHANCES BACK THIS EVENING...AND
MAY INCREASE THE OVERNIGHT CHANCES BASED ON UPSTREAM CONVECTIVE
CLUSTER OVER WRN MN.

BINAU

&&

.PREV DISCUSSION... /ISSUED 240 PM CDT THU JUN 18 2009/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

FORECAST FOCUS REMAINS ON THE PCPN CHANCES AND SEVERE THREAT FOR THE
NEXT COUPLE DAYS.

WEATHER PATTERN REMAINS FAIRLY CLUTTERED...WITH BITS OF UPPER LEVEL
SHORTWAVE ENERGY...SFC BOUNDARIES AND OUTFLOW BOUNDARIES ALL PLAYING
INTO THE MIX FOR STORM GENERATORS. WITH A GOOD AMOUNT OF INSTABILITY
EXPECTED...ALONG WITH FAVORABLE WINDS AND A GOOD SOURCE OF
MOISTURE...THE PERIODS OF SHOWERS/STORMS WILL CONTINUE INTO FRIDAY
EVENING. TIMING AND MOST FAVORABLE LOCATIONS...HOWEVER...REMAINS
PROBLEMATIC.

MORNING CLOUDS AND PCPN STABILIZED THE FORECAST AREA...BUT THOSE
CLOUDS HAVE BEEN DIMINISHING AND THE PCPN HAS MOVED EAST.
INSTABILITY HAS STARTED TO REBUILD AS A RESULT...ALTHOUGH THE HIGHER
CAPES WERE LOCATED OVER WESTERN PORTIONS OF IA/MN. THE MORNING
CLOUDS/PCPN HAVE MANAGED TO KEEP A WARM FRONT HOVERING OVER SOUTHERN
IA...HOWEVER...WITH A TAIL OF THE FRONT EXTENDING INTO SOUTHWEST MN.
88-D RADAR IMAGERY INDICATED CONVECTION REINITIATING OVER
NORTH/CENTRAL MN ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE...BUT
NOTHING YET AROUND THE BOUNDARY. EXPECT STORMS TO CONTINUE TO
DEVELOP OVER CENTRAL MN EARLY THIS EVENING...EXTENDING INTO NORTHERN
WI. MEANWHILE...MORE STORMS SHOULD DEVELOP IN THE VICINITY OF THAT
FRONT OVER SOUTHWEST MN...MOVING SOUTHEAST INTO SOUTHEAST
MN/NORTHEAST IA. WITH STRONG INSTABILITY AND 0-6 KM SHEAR VALUES
OVER 60 KTS...SUPERCELLS ARE LIKELY...AS IS STRONG TO SEVERE
WEATHER. ALL SEVERE THREATS WILL BE IN PLAY. CONSULT THE LATEST HWO
FOR ADDITIONAL INFORMATION ON THE SEVERE WEATHER THREAT. HEAVY RAINS
ARE ALSO LIKELY WITH THE ANTICIPATED STORMS...AS PW/S HANG IN THE
1.5-2 INCH RANGE. WITH SOME LOCATIONS GETTING 2 TO 3 INCHES OF
RAINFALL FROM YESTERDAY/THIS MORNING...SOME FLOODING COULD OCCUR
WITH ANY ADDITIONAL HEAVY RAINS...ESPECIALLY FOR NORTHEAST IA. AN
ESF WILL BE ISSUED TO COVER THE THREAT OF FLOODING.

ON FRIDAY...EXPECT ANOTHER ROUND OF SHOWERS/STORMS TO GO UP ALONG
AND NORTH OF THE WARM FRONT AS THE LOW LEVEL JET/MOISTURE TRANSPORT
CONTINUE TO IMPINGE INTO AND ACROSS THE FRONT. INSTABILITY OVER 3000
J/KG...WITH 40+ KTS OF 0-6 KM SHEAR WILL KEEP THE THREAT FOR
SUPERCELLS/SEVERE WEATHER FAIRLY HIGH. LOCALLY...THE SOUTHERLY HALF
OF THE FORECAST AREA WILL HAVE THE HIGHER PCPN/SEVERE THREAT.

FOR SATURDAY...A RIDGE OF HIGH PRESSURE A LOFT AND AT THE SFC WILL
BUILD ACROSS THE UPPER MISSISSIPPI RIVER VALLEY...GIVING THE REGION
A BRIEF BREAK FROM THE WET CONDITIONS. HOWEVER...ON SUNDAY...A
SHORTWAVE TROUGH A LOFT IS SLATED TO SPIN NORTHEAST OUT OF THE PLAIN
STATES AND INTO THE LOCAL AREA. INTERACTING WITH A PUSH FROM THE LOW
LEVEL JET/MOISTURE TRANSPORT...SHOWERS/STORMS SHOULD DEVELOP...WITH
THE BETTER CHANCES CURRENTLY LYING ACROSS NORTHEAST IA/SOUTHWEST WI.
FARTHER NORTH...BOTH THE GFS AND NAM HINT AT A SFC BOUNDARY
EXTENDING NORTHWEST-SOUTHEAST ACROSS THE REGION. THIS WOULD BE
ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE MOVING INTO SOUTHERN
CANADA. SBCAPES PROGGED AROUND 500 J/KG COULD HELP THIS BOUNDARY
SPARK A FEW SHOWERS/STORMS...ALTHOUGH THE BETTER CHANCES WOULD LIE
TO THE SOUTH.

OVERALL...CONDITIONS WILL FAVOR THUNDERSTORM DEVELOPMENT OVER PARTS
OF THE REGION INTO FRIDAY NIGHT...WITH STRONG TO SEVERE
THUNDERSTORMS BEING A STRONG POSSIBILITY.

LONG TERM...MONDAY THROUGH THURSDAY

THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH HOLDING ONTO THE UPPER
LEVEL RIDGE ACROSS THE REGION THROUGH THE MIDDLE OF NEXT
WEEK...BENDING IT OVER AS SHORTWAVE ENERGY RIPPLES ACROSS THE TOP OF
IT. WHILE THE BULK OF THIS UPPER LEVEL ENERGY LOOKS TO STAY WEST AND
NORTH OF THE FORECAST AREA...SFC BOUNDARIES MAY SLIDE ACROSS THE
REGION. FAVORABLE MOISTURE RETURN AND INSTABILITY WOULD LEAD TO
CONVECTION ALONG THE SFC BOUNDARIES. THE MAIN QUESTION IS JUST HOW
FAR INTO THE RIDGE THESE SYSTEMS...AND THE FRONTS...CAN PROGRESS.
BOTH THE GFS AND EC SOLUTIONS FAVOR SOME PCPN...AND WILL CONTINUE TO
SIDE WITH A BLEND/HPC APPROACH FOR POPS.

AVIATION...THROUGH 191800 UTC

AN ACTIVE PATTERN CONTINUES WITH INSTABILITY BUILDING DURING THE
AFTERNOONS AND CONVECTIVE SYSTEMS MOVING WEST TO E/SE ACROSS THE
REGION. OVERNIGHT IT APPEARS A THUNDERSTORM COMPLEX WILL DEVELOP
ACROSS SOUTHCENTRAL OR NORTHCENTRAL IOWA THIS EVENING AND SHIFT
EAST. THIS WILL PUT THE TAF SITES AT RISK FOR BRIEF IFR CONDITIONS
AND CONVECTIVE WIND GUSTS TO 60 KTS. HOWEVER...THE FORMATION
LOCATION AND TRACK MAY BE SOUTH OF THE AIRFIELDS AND THUS VCTS WAS
USED AT THIS TIME. AS THE TSRA ACTIVITY DEVELOPS...UPDATES TO THE
TAFS CAN BE EXPECTED IF THE AIRFIELD IS THREATENED. SOME MVFR FOG OR
HAZE IS EXPECTED OVERNIGHT AS WELL WITH HIGH SURFACE MOISTURE
LEVELS.

BAUMGARDT

HYDROLOGY...

2 TO 3 INCH RAINFALL AMOUNTS FELL OVER PARTS OF NORTHEAST
IA/SOUTHEAST MN LAST NIGHT/THIS MORNING. MORE SHOWERS/STORMS ARE
LIKELY FOR THE REGION TONIGHT THROUGH FRIDAY NIGHT...WITH PW/S OF
1.5-2 INCHES POINTING TO A HEAVY RAIN THREAT. IN ADDITION...SOME
WEST-EAST TRAINING STORMS LOOK POSSIBLE ON FRIDAY...ENHANCING THE
POTENTIAL FOR SIGNIFICANT ACCUMULATIONS. SOME FLOODING IS A DISTINCT
POSSIBILITY IF ACCUMULATION IN EXCESS OF 2 INCHES FALLS. A
HYDROLOGIC OUTLOOK /ESF/ HAS BEEN ISSUED TO ACCOUNT FOR THIS
FLOODING THREAT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...SEB
Hazardous weather outlook, Jun 18, 8:47 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
847 PM CDT THU JUN 18 2009

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041>044-
053>055-061-191100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-
FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-
MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
847 PM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THROUGH TONIGHT

THUNDERSTORMS WILL CONTINUE TO INCREASE THROUGH THE LATE EVENING INTO
THE OVERNIGHT FOR MUCH OF THE AREA. SEVERAL CLUSTERS OF STORMS ARE
POSSIBLE ACROSS THE AREA...WITH INITIAL ACTIVITY THIS EVENING
FOLLOWED BY A COMPLEX OF STORMS MOVING IN FROM MINNESOTA LATER
TONIGHT. STORMS THIS EVENING WILL HAVE A TORNADO THREAT...
ESPECIALLY ACROSS NORTHEAST IOWA INTO SOUTHEAST MINNESOTA.
OTHERWISE...LARGE HAIL AND DAMAGING WINDS LOOK LIKELY WITH THE
STRONGEST STORMS.

FINALLY...SHOULD HEAVY RAIN OF 2 INCHES OR MORE OCCUR...FLOODING
WOULD BE A PROBLEM. RIVER FLOODING FROM AUSTIN INTO NORTHEAST IOWA
WOULD HAVE THE HIGHEST FLOOD POTENTIAL WITH ADDITIONAL RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LOW PRESSURE SYSTEM WILL PROVIDE ADDITIONAL CHANCES OF SEVERE
WEATHER ON FRIDAY. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS. IN ADDITION...A FEW TORNADOES WILL BE
POSSIBLE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY NIGHT THROUGH
WEDNESDAY. AT THIS TIME...IT IS TOO EARLY TO DISCERN WHETHER ANY OF
THESE THUNDERSTORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION LOOKS LIKELY...MAINLY THIS EVENING INTO THE
EARLY MORNING HOURS. SPOTTER ACTIVATION MAY ALSO BE NEEDED ON
FRIDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-029-034-191100-
CLARK-JACKSON-TAYLOR-
847 PM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...THROUGH TONIGHT

A WEATHER SYSTEM WILL PROVIDE A SEVERE WEATHER THREAT TO CENTRAL
WISCONSIN. STORMS OVER MINNESOTA WILL SHIFT EAST INTO THE AREA DURING
THE LATE EVENING INTO THE OVERNIGHT. SOME STORMS MAY DEVELOP IN
CENTRAL WISCONSIN AS WELL. VERY HEAVY RAIN...LARGE HAIL...AND
DAMAGING WINDS WILL BE POSSIBLE TONIGHT. AT THIS TIME...THE GREATEST
PROBABILITY OF SEVERE WEATHER LOOKS TO BE FROM 10 PM THROUGH
3 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LOW PRESSURE SYSTEM WILL PROVIDE ADDITIONAL CHANCES OF
THUNDERSTORMS ON FRIDAY. HOWEVER AT THIS TIME...THE SEVERE WEATHER
LOOKS LIKE IT WILL BE SOUTH OF THE AREA.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY NIGHT THROUGH
WEDNESDAY. AT THIS TIME...IT IS TOO EARLY TO DISCERN WHETHER ANY OF
THESE THUNDERSTORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION LOOKS LIKELY LATE THIS EVENING INTO THE EARLY
MORNING HOURS..

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

In the hours before

Special weather statement, Jun 18, 8:33 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
833 PM CDT THU JUN 18 2009

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-190330-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA
CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
833 PM CDT THU JUN 18 2009

...RAPID DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS STILL
POSSIBLE...

SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUED SLOWLY DEVELOP
THIS EVENING ACROSS PORTIONS OF THE AREA. THE POTENTIAL FOR A MORE
RAPID DEVELOPMENT INTO STRONG TO SEVERE THUNDERSTORMS REMAINS ACROSS
THE AREA THROUGH THE EVENING HOURS.

ANY STORM TONIGHT WILL HAVE THE POTENTIAL FOR WIND GUSTS UP TO 55
MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS...THOUGH ANY SEVERE STORMS
WILL COULD CONTAIN MUCH STRONGER WINDS...LARGER HAIL...AND THE
POTENTIAL FOR ISOLATED TORNADOES.

A LARGE THUNDERSTORM COMPLEX OVER WESTERN AND CENTRAL MINNESOTA WILL
ALSO APPROACH AREAS OF CENTRAL WISCONSIN LATER TONIGHT.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

BINAU

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:52 PM CDTTornado WarningARXAllamakee38 min
Jun 18, 9:56 PM CDTSevere Thunderstorm WarningARXAllamakee42 min
Jun 18, 11:20 PM CDTAreal Flood AdvisoryARXAllamakee6 hr
Jun 18, 11:28 PM CDTSevere Thunderstorm WarningARXAllamakee, Winneshiek32 min
Jun 18, 11:47 PM CDTSevere Thunderstorm WarningARXAllamakee, Clayton28 min
Jun 18, 11:52 PM CDTFlash Flood WarningARXAllamakee, Clayton6 hr
Jun 19, 3:45 AM CDTDense Fog AdvisoryARXChickasaw, Floyd, Howard, Mitchell5 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.